Alert archive / Iowa / Frost Advisories in 2018

Frost Advisory 3, NWS Quad Cities, IA

October 12, 201813 counties in Iowa; 4 counties in Illinois

NWS Quad Cities, IA issued this frost advisory at Oct 12, 2018, 2:42 PM CDT for 13 counties in Iowa; 4 counties in Illinois. It took effect at Oct 13, 2018, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2018, 2:42 PM CDT (19:42 UTC)
In effect from
Oct 13, 2018, 1:00 AM CDT
Expired
Oct 13, 2018, 9:00 AM CDT
In force
8 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Henry County, IL, Putnam County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 40 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

901 
WWUS73 KDVN 121942
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
242 PM CDT Fri Oct 12 2018

...FROST AND FREEZING TEMPERATURES EXPECTED TONIGHT...

.Clearing skies, along with light winds and cold air will lead to
widespread frost and overnight temperatures falling to near or 
below freezing across northwest Illinois into eastern Iowa. 

ILZ001-002-007-009-130345-
/O.NEW.KDVN.FZ.W.0002.181013T0600Z-181013T1400Z/
Jo Daviess-Stephenson-Carroll-Whiteside-
Including the cities of Galena, Freeport, Mount Carroll, 
and Sterling
242 PM CDT Fri Oct 12 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

The National Weather Service in Quad Cities has issued a Freeze
Warning, which is in effect from 1 AM to 9 AM CDT Saturday.

* Temperatures...In the lower 30s.

* Timing...Midnight until 9 am Saturday.

* Impacts...Sensitive outdoor plants and vegetation will be 
  killed if left uncovered or not brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation. Cover sensitive plants or bring indoors for
protection.

&&

$$

IAZ040>042-051>054-063>068-ILZ015>018-130345-
/O.NEW.KDVN.FR.Y.0003.181013T0600Z-181013T1400Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Rock Island-Henry IL-Bureau-Putnam-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Moline, 
Rock Island, Geneseo, Princeton, and Hennepin
242 PM CDT Fri Oct 12 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

The National Weather Service in Quad Cities has issued a Frost
Advisory, which is in effect from 1 AM to 9 AM CDT Saturday.

* Temperatures...In the mid 30s.

* Timing...Midnight until 9 am Saturday.

* Impacts...Sensitive outdoor plants and vegetation may be 
  damaged or killed if not covered or brought indoors.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is likely.  Cover or move
sensitive plants indoors.

&&

$$

11
5 follow-up statements
750 
WWUS73 KDVN 130228
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
928 PM CDT Fri Oct 12 2018

...Cold with Areas of Frost or a Freeze Tonight...

Light winds and a period of clear skies may lead to areas of frost
or even a freeze for parts of eastern Iowa and northwestern
Illinois. The most likely area for lows at or below freezing are
roughly along and north of a line from Princeton, Illinois to 
Independence, Iowa. To the south of this line, lows will average 
in the low to mid 30s and the frost will not be as widespread. 
Locations that maintain cloud cover through the night will 
have steady temperatures in the upper 30s, resulting in little if
any frost.

ILZ001-002-007-009-131100-
/O.CON.KDVN.FZ.W.0002.181013T0600Z-181013T1400Z/
Jo Daviess-Stephenson-Carroll-Whiteside-
Including the cities of Galena, Freeport, Mount Carroll, 
and Sterling
928 PM CDT Fri Oct 12 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* Temperatures...Upper 20s to Lower 30s.

* Timing...12 AM to 9 AM Saturday.

* Impacts...Sensitive outdoor plants and vegetation will be killed
  if left outside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation. Cover sensitive plants or bring indoors for
protection.

&&

$$

IAZ040>042-051>054-063>068-ILZ015>018-131100-
/O.CON.KDVN.FR.Y.0003.181013T0600Z-181013T1400Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Rock Island-Henry IL-Bureau-Putnam-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Moline, 
Rock Island, Geneseo, Princeton, and Hennepin
928 PM CDT Fri Oct 12 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* Temperatures...Lower to Upper 30s.

* Timing...12 AM to 9 AM Saturday.

* Impacts...Sensitive outdoor plants and vegetation may be 
  damaged or killed if not covered or brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is likely.  Cover or move
sensitive plants indoors.

&&

$$

Uttech
905 
WWUS73 KDVN 130836
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
336 AM CDT Sat Oct 13 2018

...Cold with Areas of Frost or a Freeze This Morning...

Light winds and a period of clear skies may lead to areas of
frost or even a freeze for parts of eastern Iowa and northwestern
Illinois. The most likely area for lows at or below freezing are
roughly along and north of a line from Princeton, Illinois to
Independence, Iowa. To the south of this line, lows will average
in the low to mid 30s and the frost will not be as widespread.
Locations that maintain cloud cover through the night will have
steady temperatures in the upper 30s, resulting in little if any
frost.

ILZ001-002-007-009-131400-
/O.CON.KDVN.FZ.W.0002.000000T0000Z-181013T1400Z/
Jo Daviess-Stephenson-Carroll-Whiteside-
Including the cities of Galena, Freeport, Mount Carroll, 
and Sterling
336 AM CDT Sat Oct 13 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* Temperatures...In the lower 30s to upper 20s.

* Timing...now to 9 AM Saturday.

* Impacts...Sensitive outdoor plants and vegetation will be 
  killed if left outside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation. Cover sensitive plants or bring indoors for
protection.

&&

$$

IAZ040>042-051>054-063>068-ILZ015>018-131400-
/O.CON.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Rock Island-Henry IL-Bureau-Putnam-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Moline, 
Rock Island, Geneseo, Princeton, and Hennepin
336 AM CDT Sat Oct 13 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* Temperatures...In the mid 30s.

* Timing...Now to 9 AM Saturday.

* Impacts...Sensitive outdoor plants and vegetation may be 
  damaged or killed if not covered or brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is likely.  Cover or move
sensitive plants indoors.

&&

$$
697 
WWUS73 KDVN 131152
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
652 AM CDT Sat Oct 13 2018

...Cold with Areas of Frost or a Freeze This Morning...

Light winds and a period of clear skies may lead to areas of
frost or even a freeze for parts of eastern Iowa and northwestern
Illinois. The most likely area for lows at or below freezing are
roughly along and north of a line from Princeton, Illinois to
Independence, Iowa. To the south of this line, lows will average
in the low to mid 30s and the frost will not be as widespread.
Locations that maintain cloud cover through the night will have
steady temperatures in the upper 30s, resulting in little if any
frost.

ILZ001-002-007-009-131400-
/O.CON.KDVN.FZ.W.0002.000000T0000Z-181013T1400Z/
Jo Daviess-Stephenson-Carroll-Whiteside-
Including the cities of Galena, Freeport, Mount Carroll, 
and Sterling
652 AM CDT Sat Oct 13 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* Temperatures...In the mid 30s.

* Timing...now to 9 AM Saturday.

* Impacts...Sensitive outdoor plants and vegetation will be 
  killed if left outside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation. Cover sensitive plants or bring indoors for
protection.

&&

$$

IAZ068-ILZ015-131400-
/O.NEW.KDVN.FG.Y.0017.181013T1152Z-181013T1400Z/
/O.CON.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/
Scott-Rock Island-
Including the cities of Davenport, Bettendorf, Moline, 
and Rock Island
652 AM CDT Sat Oct 13 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

The National Weather Service in Quad Cities has issued a Dense
Fog Advisory, which is in effect until 9 AM CDT this morning.

* Temperatures...In the upper 30s.

* Visibilities...half a mile to less than a quarter mile.

* Timing...Now to 9 AM Saturday.

* Impacts...Sensitive outdoor plants and vegetation may be damaged
  or killed if not covered or brought indoors. If driving, slow
  down, use your headlights, and leave plenty of distance ahead of
  you.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is likely.  Cover or move
sensitive plants indoors.

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you.

&&

$$

IAZ040>042-051>054-063>067-ILZ016>018-131400-
/O.CON.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Henry IL-Bureau-Putnam-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Geneseo, Princeton, and Hennepin
652 AM CDT Sat Oct 13 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* Temperatures...Around 40.

* Timing...Now to 9 AM Saturday.

* Impacts...Sensitive outdoor plants and vegetation may be 
  damaged or killed if not covered or brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is likely.  Cover or move
sensitive plants indoors.

&&

$$
006 
WWUS73 KDVN 131220
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
720 AM CDT Sat Oct 13 2018

...Cold with Areas of Frost or a Freeze This Morning...

Light winds and a period of clear skies may lead to areas of
frost or even a freeze for parts of eastern Iowa and northwestern
Illinois. The most likely area for lows at or below freezing are
roughly along and north of a line from Princeton, Illinois to
Independence, Iowa. To the south of this line, lows will average
in the low to mid 30s and the frost will not be as widespread.
Locations that maintain cloud cover through the night will have
steady temperatures in the upper 30s, resulting in little if any
frost.

ILZ009-131400-
/O.EXA.KDVN.FG.Y.0017.000000T0000Z-181013T1400Z/
/O.CON.KDVN.FZ.W.0002.000000T0000Z-181013T1400Z/
Whiteside-
Including the city of Sterling
720 AM CDT Sat Oct 13 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

The National Weather Service in Quad Cities has issued a Dense
Fog Advisory, which is in effect until 9 AM CDT this morning.

* Temperatures...In the upper 30s.

* Visibilities...Half a mile to less than a quarter mile.

* Timing...Now to 9 AM Saturday.

* Impacts...Sensitive outdoor plants and vegetation may be 
  damaged or killed if not covered or brought indoors. If 
  driving, slow down, use your headlights, and leave plenty of 
  distance ahead of you.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is likely.  Cover or move
sensitive plants indoors.

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you.

&&

$$

ILZ001-002-007-131400-
/O.CON.KDVN.FZ.W.0002.000000T0000Z-181013T1400Z/
Jo Daviess-Stephenson-Carroll-
Including the cities of Galena, Freeport, and Mount Carroll
720 AM CDT Sat Oct 13 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* Temperatures...In the mid 30s.

* Timing...now to 9 AM Saturday.

* Impacts...Sensitive outdoor plants and vegetation will be 
  killed if left outside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely.  These conditions will kill crops and other
sensitive vegetation. Cover sensitive plants or bring indoors for
protection.

&&

$$

IAZ066-ILZ016-131400-
/O.EXA.KDVN.FG.Y.0017.000000T0000Z-181013T1400Z/
/O.CON.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/
Clinton-Henry IL-
Including the cities of Clinton and Geneseo
720 AM CDT Sat Oct 13 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

The National Weather Service in Quad Cities has issued a Dense
Fog Advisory, which is in effect until 9 AM CDT this morning.

* Temperatures...In the upper 30s.

* Visibilities...Half a mile to less than a quarter mile.

* Timing...Now to 9 AM Saturday.

* Impacts...Sensitive outdoor plants and vegetation may be 
  damaged or killed if not covered or brought indoors. If 
  driving, slow down, use your headlights, and leave plenty of 
  distance ahead of you.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is likely.  Cover or move
sensitive plants indoors.

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you.

&&

$$

IAZ068-ILZ015-131400-
/O.CON.KDVN.FG.Y.0017.000000T0000Z-181013T1400Z/
/O.CON.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/
Scott-Rock Island-
Including the cities of Davenport, Bettendorf, Moline, 
and Rock Island
720 AM CDT Sat Oct 13 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* Temperatures...In the upper 30s.

* Visibilities...Half a mile to less than a quarter mile.

* Timing...Now to 9 AM Saturday.

* Impacts...Sensitive outdoor plants and vegetation may be 
  damaged or killed if not covered or brought indoors. If 
  driving, slow down, use your headlights, and leave plenty of 
  distance ahead of you.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is likely.  Cover or move
sensitive plants indoors.

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you.

&&

$$

IAZ040>042-051>054-063>065-067-ILZ017-018-131400-
/O.CON.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Muscatine-Bureau-Putnam-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Muscatine, Princeton, and Hennepin
720 AM CDT Sat Oct 13 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* Temperatures...Around 40.

* Timing...Now to 9 AM Saturday.

* Impacts...Sensitive outdoor plants and vegetation may be 
  damaged or killed if not covered or brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is likely.  Cover or move
sensitive plants indoors.

&&

$$
068 
WWUS73 KDVN 131355
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
855 AM CDT Sat Oct 13 2018

ILZ009-131500-
/O.EXP.KDVN.FZ.W.0002.000000T0000Z-181013T1400Z/
/O.EXP.KDVN.FG.Y.0017.000000T0000Z-181013T1400Z/
Whiteside-
Including the city of Sterling
855 AM CDT Sat Oct 13 2018

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...
...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed above freezing across the region.
Therefore, the Freeze Warning will be allowed to expire.

Fog will continue to lift and improve visibilities this morning.
However, isolated pockets of dense fog will remain possible 
through 10 AM.

$$

ILZ001-002-007-131500-
/O.EXP.KDVN.FZ.W.0002.000000T0000Z-181013T1400Z/
Jo Daviess-Stephenson-Carroll-
Including the cities of Galena, Freeport, and Mount Carroll
855 AM CDT Sat Oct 13 2018

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed above freezing across the region.
Therefore, the Freeze Warning will be allowed to expire.

$$

IAZ066-068-ILZ015-016-131500-
/O.EXP.KDVN.FG.Y.0017.000000T0000Z-181013T1400Z/
/O.EXP.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/
Clinton-Scott-Rock Island-Henry IL-
Including the cities of Clinton, Davenport, Bettendorf, Moline, 
Rock Island, and Geneseo
855 AM CDT Sat Oct 13 2018

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...
...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed above freezing across the region.
Therefore, the Frost Advisory will be allowed to expire.

Fog will continue to lift and improve visibilities this morning.
However, isolated pockets of dense fog will remain possible 
through 10 AM.

$$

IAZ040>042-051>054-063>065-067-ILZ017-018-131500-
/O.EXP.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Muscatine-Bureau-Putnam-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Muscatine, Princeton, and Hennepin
855 AM CDT Sat Oct 13 2018

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed above freezing across the region.
Therefore, the Frost Advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Oct 12, 2:41 PM CDT, 1 minute earlier.

Area forecast discussion, Oct 12, 2:41 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
241 PM CDT Fri Oct 12 2018

...HYDROLOGY UPDATE...

.UPDATE...
Issued at 1121 AM CDT Fri Oct 12 2018

Lift well out ahead of shortwave moving into western IA was
generating widespread light snow/flurries and rain over the
forecast area. Temperatures as of 11 am were still only in mid to
upper 30s, but temperatures cold enough aloft to allow snow to
reach the surface, especially across the southeast half of the
forecast area over the past hour. Soil temps are warm and snowfall
rates too light to result in any accumulation, but being the
first flakes of the season and falling in the daylight hours,
there is a heightened awareness.

Have updated the forecast to add mention of snow through the noon
hour, when the combination of rising temperatures and stronger
lift exiting eastward should result in just cold light rain or
sprinkles.

&&

.SYNOPSIS...
Issued at 259 AM CDT Fri Oct 12 2018

Early this morning, high pressure was found centered over western
MN. Temperatures under the high pressure ranged from the low 30s
to the mid 20s. The area especially north of highway 30 was seeing
its first substantial freeze of the season. Elsewhere, an upper
level wave moving across Nebraska. Rain was falling across that
area. This wave and high pressure will be the main weather
producers in the short term.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 259 AM CDT Fri Oct 12 2018

Main question in the short term is whether or not we will see a
rain snow mix this morning across the area. Hires guidance shows
that the column is set up for ice nucleation and the production
of snow. This will be best across the Northwest CWA. As
temperatures begin to warm in the low levels, the chance for
flurries should end. The other part of the equation is do we see
precip coinciding with the air conducive to snow. It appears that
there may be an hour or two at the onset of precip where snow may
mix in. No accumulation is expected as the ground will be too
warm.

The rest of the day will be cloudy. Frost will once again be
likely tonight across the area. Will hold off on an advisory as we
will need to see what areas have had a hard freeze.

.LONG TERM...(Saturday through Thursday)
ISSUED AT 259 AM CDT Fri Oct 12 2018

A cold stretch of weather will continue through the middle of the
week ahead. Much of this period will be dry, there is generally good
agreement that a combination of jet dynamics and mid level waa
will create a stratiform light rain event for Sunday afternoon and
Sunday evening. The rain amounts will likely be very light,
generally a tenth of an inch or less with that rain, but due to
the stratiform nature, I have gone with rather high pops. In the
end, this could be 100% coverage light rain event if it can be
confined to one period of forcing.

The Sunday night through Tuesday should see an impressive cold air
mass over the region, with highs in the mid 40s to lower 50s, and
lows in the upper 20s to lower 30s. While tonight certainly seems to
have verified frost in most locations, these two nights appear very
likely to end the growing season a skies are more predictably clear.

The broad upper trof is forecast to move east and flatten out for
Wednesday through late week, resulting in a sustained warming trend
and dry weather.

ERVIN

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
ISSUED AT 1241 PM CDT Fri Oct 12 2018

An upper level system will affect the area this afternoon with
widespread low clouds and periods of light rain or drizzle. The
greatest impact will be at BRL and MLI, where MVFR and periods of
IFR conditions are expected through mid afternoon. Conditions are
expected to improve to VFR tonight and remain at least VFR through
Saturday as lingering clouds remain above 3000 ft agl.

&&

.HYDROLOGY...
Issued at 240 PM CDT Fri Oct 12 2018

Minor to major flooding continues along the following rivers:
Mississippi, Maquoketa, Wapsipinicon, Cedar, Iowa, English, Skunk,
Pecatonica and Rock. See the latest flood statements for details.
For many rivers the flooding will persist for at least the next 1
to 2 weeks. Temperatures will be normal to below normal for the
next 10 to 14 days, along with no significant precipitation.

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT NEXT
WEDNESDAY FOR NORTHWESTERN JOHNSON COUNTY...

At 11 AM CDT Friday, the lake level at Coralville Reservoir was at
709.6 feet and rising.

Flooding of several roads and low lying areas surrounding the lake
and in areas upstream begins at a lake level of 707 ft.

The lake is forecast to continue to rise for the next week, reaching
its peak height around October 20th, then will begin falling.

Flooding will persist beyond next Wednesday, likely through the 4th
week of October when the lake level falls back below 707 ft.

Any additional rainfall or changes in dam operations may change this
forecast.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Frost Advisory from 1 AM to 9 AM CDT Saturday for Benton-
     Buchanan-Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-
     Johnson-Jones-Linn-Muscatine-Scott.

IL...Frost Advisory from 1 AM to 9 AM CDT Saturday for Bureau-Henry
     IL-Putnam-Rock Island.

     Freeze Warning from 1 AM to 9 AM CDT Saturday for Carroll-Jo
     Daviess-Stephenson-Whiteside.

MO...NONE.
&&

UPDATE...Sheets
SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...Ervin
AVIATION...Sheets
HYDROLOGY...Haase
Hazardous weather outlook, Oct 12, 3:15 AM CDT, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
315 AM CDT Fri Oct 12 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-130815-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
315 AM CDT Fri Oct 12 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Temperatures will continue to hover in the lower 30s early this
morning, with areas of frost likely over the region. Frost and
freezing temperatures are again possible tonight.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Additional nights of frost and freezing temperatures are expected
from Sunday night through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:42 PM CDTFreeze WarningDVNCarroll, Jo Daviess, Stephenson, Whiteside18 hr

Nearby

Frost Advisories in Iowa, 2018Frost Advisories in Illinois, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.